This is my second post on this forum (my first can be found here)
I'm a 35 year old male who over the course of this last year developed some erection issues. I gradually lost both regular spontaneous and morning erections and now I am no longer capable of maintaining an erection unless I am being directly stimulated. I also seem to lose my erections frequently during sex. I am about 250lbs and I'm working on losing weight. I use to be on 0.5mg of Ativan three times daily (1.5mg in total) for a couple of years until I felt it wasn't effective anymore so I quit taking it. I have a pretty stressful home life (married with three boys) yet my wife is very supportive and claims this isn't that big of an issue even though I think about this developing problem almost non-stop and am a little dreadful before and during sex.
Thanks for having this great resource and I look forward to reading these forums!
Despite my best efforts I have actually gained more weight but have joined a gym and go every night for at least 30 minutes, I have also switched from a sitting desk at my job to a standing one in the hopes that it helps. My PCP is suggesting that if I work harder (no pun intended) to improve my overall health this problem should go away.
I have pretty significant anxiety and attention deficit issues, which I medicate with 0.5mg Xanax (as needed) and 30mg Adderall (daily) but my issues started before I began taking those so I don't really attribute it to them. Although, I mentioned above that I use to take Ativan fairly regularly before my problems began.
My erection issues have stayed pretty much the same. I rarely get morning or spontaneous erections anymore (they gradually went away over the course of year). I am capable of having sex but it's very hit or miss. I have noticed that I have no problem getting hard but if we wait too long (Like during foreplay or if we move from the shower to the bed) there is good chance it'll soften and not get as hard as it was initially.
When I approached my doctor about it and he said he'd give me a prescription to whichever oral ED medications I'd prefer but he suggested that Viagra would be a good start. They are roughly $30 a pill with my insurance (Yikes! we try to have sex as often as possible.) so I waited for a free sample coupon on their site and ordered it. Once I received them I cut them all in half and had great success. Everything worked just like it did a year or so ago.
I have noticed that my penis, when flaccid, is regularly sore (more on the underside near the base) the sensation reminds me of the times I'd get "too erect" to point where it was kind of sore or like it was pulled on too hard while soft. Does this soreness possible indicate anything? Also, I know anxiety and depression can lead to ED, does the fact that Viagra was so effective for me potentially rule out organic issues and point more to a psychogenic one? Finally, as I mentioned I have history of legal and controlled benzodiazepine use -- Is it possible they may have caused this? I have heard they can cause protracted side effects and withdrawal symptoms for months or even years after discontinuing them.
Thanks for reading all of this. As you guys know being younger and having this problem is pretty hard to take. I just need some opinions on my questions and perhaps some advice about what to do next.